MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TISSUE RETRACTOR-END

OBERDORF SYNTHES PRODUKTIONS GMBH TISSUE RETRACTOR-END
Model Number 03.616.036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the surgeon was performing a matrix mis spinal case.Upon tissue retractor removal, the end clicks of this instrument broke.Fragments were generated outside of the patient field.There was no surgical delay.This report is for one (1) tissue retractor-end.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: the retraction blade mini-open (p/n 03.616.036, l/n 6825586) was received at uscq, and it was noticed that the flanges on the snap feature were broken.No other issues were identified with the returned components of the device.The complaint was confirmed for the retraction blade mini-open (p/n 03.616.036, l/n 6825586) as the flanges on the snap feature was received broken.The unintended external forces might have contributed to the reported complaint condition.There was no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 03.616.036; synthes lot # 6825586; supplier lot # 6825586; release to warehouse date: 13 dec 2011; supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TISSUE RETRACTOR-END
Common Device Name
RETRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10368448
Report Number8030965-2020-05636
Device Sequence Number2301514
Product Code GAD
UDI-Device Identifier10705034716282
UDI-Public(01)10705034716282
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.616.036
Device Catalogue Number03.616.036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1